Drug interactions between Januvia and ramipril
Interactions between your drugs
Applies to: ramipril and Januvia (sitagliptin)
Using SITagliptin together with ramipril may cause angioedema, a condition associated with swelling of the face, eyes, lips, tongue, throat, and occasionally also the hands and feet. Each medication alone can also cause angioedema, but the risk may be increased when they are combined. Angioedema can occur with the first dose of medication or after many doses. You should discontinue the medications and seek immediate medical attention if you develop symptoms of angioedema or have difficulty swallowing or breathing. In addition, ramipril may enhance the effects of SITagliptin and increase the risk of hypoglycemia (low blood sugar). Symptoms of low blood sugar include headache, dizziness, drowsiness, nausea, hunger, tremor, weakness, sweating, and fast or pounding heartbeats. You may need a dose adjustment or more frequent monitoring of your blood sugar if you have been using SITagliptin and are starting treatment with ramipril. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: ramipril
It is recommended that if you are taking ramipril you should be advised to avoid moderately high or high potassium dietary intake. This can cause high levels of potassium in your blood. Do not use salt substitutes or potassium supplements while taking ramipril, unless your doctor has told you to.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.